Fragmin blood thinner

antcat
antcat Member Posts: 270
edited March 2014 in Ovarian Cancer #1
In Jan 2010, I had my 3rd surgery for ovarian cancer. I had developed a blood clot in my lung and I was put on Coumadin. When I started Gemzar my INR counts were constantly changing and the medication had to be adjusted. When I was put on Doxil, my INR was pretty stable. Now that I'm on Avastin, the dr. has put me on Fragmin injections, which I don't like, but he said that this was safer than Coumadin, while on Avastin. I am all black and blue in my stomach area where the injections need to be given. Has anyone else been on blood thinners while on Avastin? Any suggestions? I wish I could get off of the blood thinners completely as it's been a year on blood thinners.

Thanks.

Comments

  • JoanC
    JoanC Member Posts: 231
    Fragmin
    Antcat,
    I feel your pain....I was on Fragmin for 6 months. It does have some good points as you don't have to be careful as to what you eat and you can just stop taking the shots...ie: you don't have to gradually come off. The black and blue and yellow etc does go away and your tummy does look normal again. But I do feel your pain! I was not on Avastin but on carbo and gemzar and had blood clots(many) in both lungs. I always gave my self a treat after my shot even if it was just a Hershey's kiss. I hope it gets better for you and you can get off the blood thinners quickly.
    ((((HUGS))))